Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Pueblo, CO

June 22, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2014, 5:01 PM MDT for Kiowa County, Colorado. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 5:01 PM MDT (23:01 UTC)
Expired
Jun 22, 2014, 5:31 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:01 PM MDTHAIL 14 E Sheridan Lake, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS55 KPUB 222301
SVRPUB
COC061-222345-
/O.NEW.KPUB.SV.W.0084.140622T2301Z-140622T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 545 PM MDT

* AT 501 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR
  18 MILES WEST OF HORACE...AND IS NEARLY STATIONARY.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3830 10204 3830 10226 3858 10225 3858 10205
      3854 10204
TIME...MOT...LOC 2301Z 226DEG 3KT 3849 10214 

HAIL...1.00IN
WIND...60MPH

$$

PJC
3 follow-up statements
927 
WWUS55 KPUB 222316
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT SUN JUN 22 2014

COC061-222345-
/O.CON.KPUB.SV.W.0084.000000T0000Z-140622T2345Z/
KIOWA CO-
516 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

AT 515 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR 18
MILES WEST OF HORACE...AND IS NEARLY STATIONARY.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3836 10204 3836 10222 3858 10222 3858 10205
      3854 10204
TIME...MOT...LOC 2315Z 226DEG 3KT 3850 10213 

HAIL...1.00IN
WIND...60MPH

$$

PJC
222 
WWUS55 KPUB 222325
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT SUN JUN 22 2014

COC061-222345-
/O.CON.KPUB.SV.W.0084.000000T0000Z-140622T2345Z/
KIOWA CO-
525 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EAST CENTRAL KIOWA COUNTY...

AT 525 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR 18
MILES WEST OF HORACE...AND IS NEARLY STATIONARY.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TOWNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3836 10217 3858 10217 3858 10205 3854 10204
      3836 10204
TIME...MOT...LOC 2325Z 226DEG 3KT 3851 10212 

HAIL...1.00IN
WIND...60MPH

$$

PJC
220 
WWUS55 KPUB 222331
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT SUN JUN 22 2014

COC061-222341-
/O.CAN.KPUB.SV.W.0084.000000T0000Z-140622T2345Z/
KIOWA CO-
531 PM MDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIOWA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3836 10217 3858 10217 3858 10205 3854 10204
      3836 10204
TIME...MOT...LOC 2329Z 226DEG 3KT 3851 10212 

$$

PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:54 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 22, 3:54 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT SUN JUN 22 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 240 PM MDT SUN JUN 22 2014

WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WEATHER. MAIN
NEAR/SHORT-TERM METEOROLOGICAL CONCERNS FROM LATE THIS AFTERNOON
INTO MONDAY CONTINUE TO BE TEMPERATURES AND POPS(INCLUDING STRONG TO
SEVERE STORMS AT TIMES IN COMBINATION WITH LOCALLY HEAVY RAIN AT
TIMES)...ONCE AGAIN FAVORING EASTERN SECTIONS OF THE FORECAST
DISTRICT AS WELL AS TEMPERATURES.

ACTIVE METEOROLOGICAL CONDITIONS CURRENTLY IN PLACE OVER EASTERN
PORTIONS OF THE CWFA WITH A FEW STRONG TO SEVERE THUNDERSTORMS
TRAVERSING PORTIONS OF PUEBLO...CROWLEY AND KIOWA COUNTIES.  IN
ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE
PORTIONS OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO
PLAINS UNTIL 9 PM MDT.

THE COMBINATION OF ADEQUATE ATMOSPHERIC MOISTURE INTERACTING WITH
FAVORABLE DEEP-LAYER SHEARS AND ANOTHER UPPER DISTURBANCE WILL ALLOW
FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS OVER THE
FORECAST DISTRICT...ESPECIALLY FROM MONDAY AFTERNOON INTO MONDAY
EVENING.  AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

TEMPERATURES RUNNING NEAR LATE JUNE CLIMATOLOGICAL AVERAGES ARE ONCE
AGAIN ANTICIPATED OVER THE MAJORITY OF THE FORECAST DISTRICT FROM
TONIGHT INTO MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 240 PM MDT SUN JUN 22 2014

...MOIST THROUGH TUESDAY THEN DRIER AND WARMER...

PATTERN WILL REMAIN DRIVEN BY DAILY ROUNDS OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY EVENING. MODELS
CONTINUE TO SHOW DAILY SHORTWAVES TRACKING EAST SOUTHEAST ACROSS
COLORADO DURING THE AFTERNOON AND EVENING HOURS...TRIGGERING
RENEWED CONVECTION EACH DAY. MODELS ALSO CONTINUE TO SHOW
CONVECTION MERGING INTO CLUSTERS AND/OR MASSES AS THEY MOVE
SOUTHEAST...TRANSITIONING FROM INITIAL SEVERE HAIL/LOCAL HEAVY
RAIN/LOCAL WIND GUST THREAT...TO MORE WIDESPREAD HEAVY RAIN/WIND
THREAT WITH TIME. PLAINS WILL HAVE TO BE MONITORED FOR FLASH FLOOD
THREAT EACH DAY. ALSO...IF DEEPER MOISTURE CAN MAKE IT FAR ENOUGH
WEST INTO THE BURN SCAR AREAS ALONG THE EASTERN SLOPES OF THE
MOUNTAINS...SUCH AS THE WALDO CANYON SCAR...THEN THESE AREAS WILL
ALSO HAVE TO BE MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL
THROUGH TUESDAY EVENING.

STARTING WEDNESDAY...LOOKS LIKE WE BEGIN A TRANSITION OUT OF THIS
PATTERN. STILL SOME SHOWER/THUNDERSTORM THREAT THIS DAY...BUT
MAINLY PUSHED OFF TO THE NORTH AND EAST OF THE FORECAST
AREA...EITHER ALONG THE PALMER DIVIDE OR ALONG THE KANSAS BORDER.

THURSDAY THROUGH SUNDAY...LOOKS GENERALLY WARM. COULD BE SOME HIGH
BASED STUFF OVER THE MOUNTAINS THURSDAY AFTERNOON...WITH
PRIMARILY A LIGHTNING THREAT. BUT...OTHER THAN THAT IT LOOKS
HOT..DRY AND BREEZY AT TIMES. DEPENDING ON THE STATE OF THE FUELS
AT THE TIME ...THERE MAY BE FIRE WEATHER CONCERNS. LW

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 240 PM MDT SUN JUN 22 2014

MAIN AVN CONCERN WILL BE POTENTIAL FOR TS THIS
AFTERNOON AND FOR POSSIBLE LOW CIGS LATE TONIGHT.

SHOWERS AND THUNDERSTORMS WITH HAZARDOUS LIGHTNING...HAIL AND GUSTY
WINDS AROUND 40 KNOTS AT TIMES ARE ANTICIPATED INTO THIS EVENING AND
THEN AGAIN FROM LATER MONDAY INTO MONDAY NIGHT...ESPECIALLY IN AND
NEAR THE KCOS AND KPUB TAF SITES.  KALS IS STILL PROJECTED TO REMAIN
DRY...ALTHOUGH ISOLD THUNDERSTORMS WILL POSSIBLE OVER SECTIONS OF
THE SAN LUIS VALLEY THIS AFTERNOON. A BROKEN TO OVERCAST LAYER OF
STRATUS WITH MVFR CIGS AT TIMES IS EXPECTED TO DEVELOP OVER MANY
PORTIONS OF EASTERN COLORADO BY MIDNIGHT AND CONTINUE UNTIL
APPROXIMATELY 16Z MONDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...LW
AVIATION...77
Hazardous weather outlook, Jun 22, 11:11 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1111 AM MDT SUN JUN 22 2014

COZ058>089-093>099-231715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1111 AM MDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING SOUTH ACROSS THE EASTERN COLORADO PLAINS IS
EXPECTED TO PRODUCE INCREASED THUNDERSTORM ACTIVITY FROM THIS
AFTERNOON INTO THIS EVENING. STORMS ARE PROJECTED TO DEVELOP OVER
THE MOUNTAINS AND THEN SPREAD EASTWARD DURING THE AFTERNOON. THE
PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS CLOUD TO GROUND
LIGHTNING AS WELL AS LOCALIZED WIND GUSTS TO AROUND 45 MPH AT
TIMES. ONE OR TWO STORMS EAST OF INTERSTATE 25 COULD BECOME
STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE
INCH DIAMETER. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER
PORTIONS OF EASTERN EL PASO COUNTY AS WELL AS OVER CROWLEY...KIOWA
...BENT...PROWERS...AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE
EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MOSTLY LIKELY
METEOROLOGICAL THREAT FROM THESE SEVERE STORMS IS LARGE HAIL. IF
THE LOW LEVEL MOISTURE IS SUFFICIENTLY DEEP...SOME SEVERE STORMS
COULD BE POSSIBLE OVER THE EASTERN MOUNTAINS.

ON WEDNESDAY...THE THREAT FOR SEVERE STORMS IS EXPECTED TO DECREASE
...WITH THE HIGHEST CHANCES FOR STRONGER STORMS NEAR THE KANSAS
BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 22, 4:25 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT SUN JUN 22 2014

COZ096-222300-
EASTERN KIOWA COUNTY CO-
425 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
500 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANDON...OR 23 MILES SOUTH OF CHEYENNE
WELLS...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRANDON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3837 10248 3852 10253 3856 10240 3842 10231
TIME...MOT...LOC 2225Z 224DEG 16KT 3848 10240

PJC
Special weather statement, Jun 22, 4:28 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT SUN JUN 22 2014

COZ086-088-089-093-222300-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
428 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY...NORTH
CENTRAL LAS ANIMAS...SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO
COUNTIES UNTIL 500 PM MDT...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER OTERO AND SOUTHEAST PUEBLO
COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY FORD...FOWLER...ORDWAY...MANZANOLA...OLNEY SPRINGS...SUGAR
CITY...CROWLEY AND TIMPAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3771 10424 3806 10437 3833 10366 3776 10373
TIME...MOT...LOC 2228Z 228DEG 21KT 3806 10392

HODANISH
Special weather statement, Jun 22, 4:29 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT SUN JUN 22 2014

COZ081-082-084-085-222300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
429 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 500 PM MDT...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DIVIDE...OR 22 MILES WEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

WALDO BURN SCAR...WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR
FORCE ACADEMY... MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES
PEAK...CHIPITA PARK... CASCADE...DIVIDE AND CRYSTOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3885 10531 3903 10529 3905 10487 3878 10489
TIME...MOT...LOC 2228Z 274DEG 19KT 3894 10521

KT
Local storm report, Jun 22, 4:41 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     9 N BRANDON             38.58N 102.44W
06/22/2014                   KIOWA              CO   TRAINED SPOTTER

            8 TO 10 INCH TREE LIMBS BLOWN DOWN.

&&

KLT
Special weather statement, Jun 22, 4:46 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SUN JUN 22 2014

COZ081-082-084-085-222315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
446 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 515 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN MOUNTAIN FALLS...OR 14 MILES NORTHWEST
OF COLORADO SPRINGS...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

WALDO BURN SCAR...COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR
FORCE ACADEMY... MANITOU SPRINGS...GREEN MOUNTAIN FALLS...BLACK
FOREST...PIKES PEAK... CHIPITA PARK...CIMARRON
HILLS...CRYSTOLA...PETERSON AFB...CASCADE... GLENEAGLE AND DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3884 10515 3902 10515 3906 10468 3879 10468
TIME...MOT...LOC 2246Z 270DEG 23KT 3893 10506

KT
Special weather statement, Jun 22, 5:00 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT SUN JUN 22 2014

COZ089-093-222330-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
500 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROWLEY AND EASTERN
OTERO COUNTIES UNTIL 530 PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWINK...OR NEAR LA JUNTA...MOVING SOUTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...SWINK...TIMPAS AND HIGBEE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3783 10384 3815 10361 3799 10341 3766 10342
TIME...MOT...LOC 2300Z 297DEG 25KT 3794 10366

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:52 PM MDTSpecial Weather StatementPUBCrowley23 min
Jun 21, 8:19 PM MDTSpecial Weather StatementPUBKiowa26 min
Jun 21, 8:30 PM MDTSevere Thunderstorm WarningPUBKiowa45 min
Jun 22, 12:50 PM MDTSpecial Weather StatementPUBEl Paso55 min
Jun 22, 1:15 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jun 22, 1:50 PM MDTSpecial Weather StatementPUBPueblo40 min
Jun 22, 1:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 22, 1:57 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo48 min
Jun 22, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 22, 2:22 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo38 min
Jun 22, 2:55 PM MDTSevere Thunderstorm WarningPUBCrowley50 min
Jun 22, 3:03 PM MDTSpecial Weather StatementPUBPueblo27 min
Jun 22, 3:30 PM MDTSevere Thunderstorm WarningPUBPueblo25 min
Jun 22, 3:43 PM MDTSpecial Weather StatementPUBPueblo32 min
Jun 22, 3:44 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero22 min
Jun 22, 4:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jun 22, 4:25 PM MDTSpecial Weather StatementPUBKiowa35 min
Jun 22, 4:28 PM MDTSpecial Weather StatementPUBOtero32 min
Jun 22, 4:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jun 22, 4:33 PM MDTSevere Thunderstorm WarningPUBKiowa42 min
Jun 22, 4:37 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero16 min
Jun 22, 4:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 22, 4:54 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 22, 5:00 PM MDTSpecial Weather StatementPUBOtero30 min
Jun 22, 5:04 PM MDTSpecial Weather StatementPUBPueblo26 min
Jun 22, 5:06 PM MDTAreal Flood AdvisoryPUBCrowley, Otero54 min
Jun 22, 5:26 PM MDTSpecial Weather StatementPUBBent34 min
Jun 22, 5:35 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.